MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM30; SYSTEM, MONITORING, PERINATAL

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM30; SYSTEM, MONITORING, PERINATAL
Model Number AVALON FM30 FETAL MONITOR
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the user confused the maternal and fetal heart rates, which led to an interpretation the fetus was in better condition than it was.A fetal scalp electrode was applied, revealing the heart rates were likely misinterpreted.It was indicated there was harm to the patient; however, the details of the harm remain unknown.The customer requested education on how to prevent this issue in the future.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
A philips remote service engineer (rse) reaching out to the customer who stated the device was reviewed by hospital engineering, revealing no abnormalities, and the device was returned to use.The customer requested education on how to prevent this issue in the future.The device was confirmed to be operating per specifications and no failure was identified.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.
 
Event or Problem Description
Philips received a complaint on the avalon fm30 fetal monitor indicating the user confused the maternal and fetal heart rates, which led to an interpretation the fetus was in better condition than it was.A fetal scalp electrode was applied, revealing the heart rates were likely misinterpreted.It was indicated there was harm to the patient.Additional information indicated the baby was born via c-section with an umbilical arterial ph of 6.75, apgar scores of 3-4-4, and a heart rate of 40bpm.At 8 minutes of age, the patient was then intubated and therapeutic hypothermia was initiated due to perinatal asphyxia and signs of neurological impairment.Subsequent mri of the brain revealed extensive ischemic changes involving the deep central structures of the cerebral cortex.

Brand Name
AVALON FETAL MONITOR FM30
Common Device Name
SYSTEM, MONITORING, PERINATAL
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key24475248
Report Number9610816-2026-100414
Device Sequence Number13172651
Product Code HGM
UDI-Device Identifier00884838000414
UDI-Public(01)00884838000414
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAVALON FM30 FETAL MONITOR
Device Catalogue Number862199
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown